Last week, a medical staff member at Bartlett Regional Hospital in Juneau, Alaska, sat down and received the first dose of Pfizer/BioNTech vaccine. According to the regulations, middle-aged women must be monitored for 15 minutes after receiving the injection. According to the “New York Times” report, at ten minutes, she began to show symptoms of allergic reaction, which may be life-threatening.
According to reports, the medical staff began to experience shortness of breath due to the rash all over her face and torso. Naturally, the heart rate rises accordingly. At first, she received an adrenaline injection, and her symptoms eased-but it didn’t take long. After the symptoms recovered, she was transferred to the intensive care unit, where she stayed for at least two nights. According to the latest report from the Centers for Disease Control and Prevention (CDC), as of December 1
Medical experts have been emphasizing that severe allergic reactions to vaccines are rare, but such reactions may occur.
Amesh Adalja, a senior scholar at the Johns Hopkins University Health Safety Center, said in an interview: “This is what we see in the vaccine. “The key is when you are vaccinated, you Will be in a place where people will look at you to make sure this doesn’t happen. “
Adalja added: “If you have ever been prescribed a quick-acting pen, or have been allergic to injections in the past, it means you have been injected with a certain medicine or have an allergic reaction, then you should talk to your doctor. The doctor wants to be vaccinated For vaccines, we should be more vigilant about the speed of getting up from the vaccination site.”
Pfizer vaccine is a relatively new vaccine that relies on synthetic messenger RNA. When a person is injected with the first vaccine, a customized version of synthetic messenger RNA (mRNA) is injected into the body, which causes the cell to produce a protein similar to the spike protein of the SARS-CoV-2 virus. The immune system learns to recognize spikes, which means that if it enters the body, it will know the true version of the attacking coronavirus. The second dose of vaccine injected three weeks later is similar to a booster.
According to a report in the journal Science, it may not be the vaccine itself that caused these rare, albeit severe, allergic reactions, but a common compound called polyethylene glycol, which is attached to lipid nanoparticles On top, mRNA can ride on it-essentially a package used to carry mRNA to the human body. Polyethylene glycol has never been used in an approved vaccine before, but it can be found in many medicines and certain everyday products. “Science” report pointed out that some experts are beginning to suspect that previous exposure to polyethylene glycol may put patients at risk of allergic reactions to the vaccine because they have established antibodies against the vaccine. They cited a 2015 study that showed that 7% of people have enough anti-polyethylene glycol antibodies that may make them prone to allergic reactions.
But not everyone agrees with this connection.
Adalia said: “If it is polyethylene glycol, we should see a similar response to the Modena vaccine.” He pointed out that it also contains polyethylene glycol.
Pfizer spokesperson Sharon Castillo told Sharon in an email that the company is investigating “all the details” of the Alaska report (the second medical worker also had an allergic reaction).
Castillo said: “We will closely monitor all reports of severe allergic reactions after vaccination, and update the label language when needed.” “The prescription information clearly warns/notes when rare allergic reactions occur after vaccination. , Should always be easy for proper medical treatment and supervision.”
Castillo added that if they have a history of serious vaccine-related adverse reactions, they will exclude participants in their phase 3 trials. Pregnant women and children under 16 are also excluded.
Castillo said: “In general, we found no safety signals that need attention in our clinical trials, including signals of serious allergic reactions related to vaccines.” “However, adverse events reported outside of clinical studies are our drugs. An important part of vigilance activities.”
The National Institute of Allergy and Infectious Diseases (NIAID) is working with the U.S. Food and Drug Administration (FDA) on a study to further examine allergic reactions and possible links with PEG.
Adalia emphasized the importance of not worrying about these reports.
Adalia said: “This will not reduce my confidence in this vaccine; every time a vaccine is injected, a small number of people will have an allergic reaction, and this is what we have been preparing for.”